MAUDE Adverse Event Report: COOK INC; FOZ CATHETER, INTRAVASCULAR, THERAPEUTIC, SHORT-TERM LESS THAN 30 DAYS

COOK INC; FOZ CATHETER, INTRAVASCULAR, THERAPEUTIC, SHORT-TERM LESS THAN 30 DAYS
Model Number G47829
Medical Device Problem Code Unraveled Material (1664)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/09/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Blank fields on this form indicate the information is unknown or unavailable.D1 - brand name: cook spectrum minocycline/rifampin impregnated triple lumen central venous catheter set.E1 - phone number: (b)(6).H3 - device evaluated by mfg?: device evaluation anticipated but has not yet begun.Awaiting device return.This report includes information known at this time.A follow up report will be submitted should additional relevant information become available.This report is required by the fda under 21 cfr part 803.This report is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement made in it is intended to be an admission that any cook device is defective or malfunctioned; that a death or serious injury occurred; or that any cook device caused or contributed to; or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
It was reported that the wire guide in a cook spectrum minocycline/rifampin impregnated triple lumen central venous catheter set unraveled.Resistance was felt upon advancement of the wire guide into the subclavian vein of an 85-year-old male patient.Upon removal, the wire guide was found too "frayed".The physician ultimately chose to use a competitor's product, and the placement was completed successfully.At this time, no adverse effects or additional procedures for the patient were reported due to this occurrence.Additional information regarding the event and patient outcome has been requested but is currently unavailable.
 
Additional Manufacturer Narrative
Additional information: b5, d9 - date returned to mfg.This report includes information known at this time.A follow-up report will be submitted should additional relevant information become available.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned or that a death or serious injury occurred; nor is it admission that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
Additional information received 20jul2025.The wire was not manipulated or withdrawn through the needle.There was resistance when advancing the wire through the needle or through the catheter.The patient did not have tortuous anatomy.
 
Event or Problem Description
No additional information regarding patient and/or event details has been received since the previous medwatch report was sent.
 
Additional Manufacturer Narrative
Investigation ¿ evaluation.It was reported that the wire guide in a cook spectrum minocycline/rifampin impregnated triple lumen central venous catheter set unraveled.Placement of the cook spectrum minocycline/rifampin impregnated triple lumen central venous catheter was being performed on an 85-year-old male patient.The patient did not have tortuous anatomy.Resistance was felt upon advancement of the wire guide into the subclavian vein.The wire was not manipulated or withdrawn through the needle.There was resistance when advancing the wire through the needle or through the catheter.Upon removal, the wire guide was found to be "frayed".The physician ultimately chose to use a competitor's product, and the placement was completed successfully.Reviews of documentation including the complaint history, drawing, device history record (dhr), quality control procedures, specifications, manufacturing instructions (mi), and instructions for use (ifu), as well as a visual inspection, and dimensional verification of the returned device, were conducted during the investigation.A used catheter was returned containing a double ended wire guide and was found to be unraveling.The wire guide was confirmed to be within the current specification.Additionally, a document-based investigation evaluation was performed.A review of the device master record (dmr) concluded that sufficient inspection activities are in place to identify this failure mode prior to distribution.A review of the dhrs for the reported complaint device lot and the related subassembly lots revealed no recorded quality control discrepancies relevant to the failure mode.A complaint history search identified no other events reported for the related failure mode.Based on the available information, cook has concluded that there is no evidence suggesting nonconforming product exists either in house or in the field.Cook also reviewed product labeling.The ifu packaged with the device contains the following in relation to the reported failure mode: "instructions for use" 3.Introduce thin-wall percutaneous entry needle into vessel.Venous blood should be easily aspirated to confirm position of the needle tip within the vessel.4.Slide the safe t j wire guide straightener (positioned on the distal tip of the wire guide) over the "j" portion of the wire guide.Pass the straightened wire guide through the needle; advance the wire guide 5¿10 cm into the vessel.If a straight wire guide is used, always advance the soft, flexible end through the needle hub and into the vessel.If resistance is encountered during wire guide insertion, do not force the wire guide.Withdrawal of the wire guide through the needle should be avoided, breakage may result.8.Introduce the central venous catheter over the wire guide.While maintaining wire guide position, advance the catheter into the vessel with a gentle twisting motion.Note: do not advance the catheter tip beyond the distal tip of the wire guide.Always ensure the wire guide leads during catheter placement.Based on the information provided, inspection of the returned device and the results of the investigation the cause of the event has been traced to component failure, with no evidence of design or manufacturing issues.The appropriate personnel have been notified.Cook will continue to monitor for similar complaints.Per the risk assessment no further action is required.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.

Common Device Name
FOZ CATHETER, INTRAVASCULAR, THERAPEUTIC, SHORT-TERM LESS THAN 30 DAYS
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
Manufacturer (Section G)
COOK INC
750 daniels way
bloomington IN 47404
Manufacturer Contact
jason crouch
750 daniels way
bloomington, IN 47404
8123392235
MDR Report Key22583525
Report Number1820334-2025-00887
Device Sequence Number11884363
Product Code FOZ
UDI-Device Identifier00827002478299
UDI-Public(01)00827002478299(17)270531(10)16473118
Combination Product (Y/N)Y
Initial Reporter CountryTW
PMA/510(K) Number
K081113
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Distributor
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 02/13/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberG47829
Device Catalogue NumberC-UTLM-701J-RSC-ABRM-HC-RD
Device Lot Number16473118
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/11/2025
Supplement Date Received by Manufacturer07/20/2025
02/11/2026
Initial Report FDA Received Date07/23/2025
Supplement Report FDA Received Date08/18/2025
02/13/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured02/19/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age85 YR
Patient SexMale
Patient Weight68 KG